Alert archive / Indiana / River Flood Warnings in 2009
River Flood Warning 19, NWS Indianapolis, IN
NWS Indianapolis, IN issued this river flood warning at Feb 11, 2009, 10:46 AM EST for Daviess County, Greene County, Knox County, Indiana. It took effect at Feb 11, 2009, 10:17 PM EST. It was in force for 7 days.
The area
The counties it named.
The facts
- Issued
- Feb 11, 2009, 10:46 AM EST (15:46 UTC)
- In effect from
- Feb 11, 2009, 10:17 PM EST
- Expired
- Feb 18, 2009, 2:15 PM EST
- In force
- 7 days
- Issued by
- NWS Indianapolis, IN
- Flood severity
- Minor
Counties Daviess County, IN, Greene County, IN, Knox County, IN
The radar
The Evansville,IN radar (KVWX), 79 km from the middle of the area, began a volume at 15:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point White River (IN) at Newberry (NWBI3).
- Action stage
- 8 ft
- Minor stage
- 13 ft
- Moderate stage
- 19 ft
- Major stage
- 24 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03360500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this river flood warning went out at Feb 11, 6:07 AM EST, 4 hours 39 minutes earlier.
Area forecast discussion, Feb 11, 6:07 AM EST, 4 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 607 AM EST WED FEB 11 2009 .AVIATION...DISCUSSION FOR 111200Z TAF ISSUANCE. RADAR LOOP WAS SHOWING LG SHIELD OF RN AND ISOLD TRWS LIFTING NE ACRS CNTRL INDIANA THIS MRNG...WHILE THE WEAKENING SQUALL LINE THAT PRODUCED DAMAGE ACRS OK YESTERDAY WAS LIFTING NE ACRS SRN IL AND EXPECTED TO MOVE INTO THE WRN TAF SITES SHORTLY AFTER 13Z. MODELS ARE INDICATING WEAK INSTABILITY THEN WHICH SHOULD BE ENOUGH ALONG WITH THE DEGREE OF LIFT TO MENTION TRWS IN THE MAIN GROUP FOR AN HOUR OR TWO ON EITHER SIDE OF SQUALL LINE. AFTER THAT...EXPECT A FEW HOURS OF JUST LGT SHRAS. GRADIENT WINDS WL BE ANOTHER PROBLEM MAINLY AFTER FROPA. MODELS AND BUFKIT STRONGLY SUPPORT 45 KT OR BETTER WIND GUSTS DURING THE AFTERNOON ESPECIALLY IF THERE ARE ANY BREAKS IN THE CLOUDS. ALSO...LOOKS LIKE LOW LVL WIND SHEAR COULD BE A PROBLEM IN THE MRNG BLW THE 2K FT INVERSION. FINALLY...MODEL TIME SECS AND UPSTREAM TRENDS SUPPORT MVFR/IFR CIGS THROUGH 12Z THU IMPVG AT IND SHORTLY THEREAFTER AS SFC HIGH PRES BUILDS IN FM THE LWR MSP VLY WITH LOW LVL DRYING NOTED IN THE MODEL TIME SECS. && .PREV DISCUSSION...FORECAST FOCUS WILL BE ON WIND/WX TODAY. WILL NOT MAKE ANY CHANGES TO THE CURRENT HIGH WIND WARNING TODAY. VIGOROUS H5 LOW WAS NEAR THE PANHANDLE OF TX. TWO SFC LOW PRESSURE AREAS WERE OVER SOUTHERN MISSOURI AND NORTH CENTRAL OK. TODAY...H5 LOW IS FORECAST TO MOVE NORTHEAST AND BECOME NEGATIVELY TILTED AS IT CLOSES OFF. THE ASSOCIATED SURFACE LOW WILL MOVE TOWARD INDIANA TODAY. THE NAM/SREF ARE CLOSER TOGETHER AS FAR AS THE PLACEMENT OF THE SURFACE LOW OVER IL BY LATER THIS AFTERNOON WHILE THE GFS IS FARTHER EAST WITH THE CENTER IN INDIANA. WILL LEAN TOWARD THE NAM/SREF FOR PLACEMENT. THE SURFACE LOW WILL DEEPEN CONSIDERABLY...AROUND 1MB/HR...AS IT MOVES INTO IL WHILE H85 LLJ HOWLS AT 60-65KTS OUT AHEAD OF THE COLD FRONT. BUFKIT MOMENTUM XFER SHOWS GUSTS OVER 55MPH LATER THIS AFTERNOON IN THE 18Z-00Z TIME FRAME AND THE CURRENT HIGH WIND WARNING WILL COVER THAT. BEFORE THEN...WINDS WILL INCREASE LATER THIS MORNING AND WILL GUST INTO THE 40S BEFORE THE STRONGEST WINDS ARRIVE THIS AFTERNOON. NEXT ISSUE IS POSSIBLE SQUALL LINE MOVING ACROSS THE CWA THIS AFTERNOON. THE LIMITING FACTOR WILL BE THE LACK OF INSTABILITY AS RAIN WILL BE ONGOING THIS MORNING. HOWEVER THERE IS A SIGNIFICANT AMOUNT OF LL SHEAR EARLY THIS AFTERNOON INTO THE EVENING AND WILL POSE A RISK FOR DAMAGING WIND AS THE LINE RAPIDLY MOVES THROUGH. IT LOOKS LIKE THE WINDOW FOR SQUALL LINE PASSAGE AND MOST OF THE DAMAGING WIND WILL BE IN THE 18Z-21Z TIME FRAME. NO CHANGES MADE TO QPF...STILL ANTICIPATING 1-2 INCHES AREAL AVERAGE. TONIGHT...COLD FRONT MOVES THROUGH BUT IT LOOKS LIKE THE COLD AIR WILL LAG BEHIND BY SEVERAL HOURS. HAVE KEPT LINGERING RAIN IN PORTIONS OF THE CWA UNTIL AROUND MIDNIGHT. AFTER THAT...PULLED POPS OUT OF ALL BUT THE FAR NORTHEAST CWA AND CHANGED WX TO -SN. THURSDAY/FRIDAY...QUIET WEATHER RETURNS AND TEMPS WILL BE AROUND 20 DEGREES COOLER ON THURSDAY COMPARED TO WEDNESDAY. HIGHS WILL BE IN THE 40S...STILL ABOVE NORMAL...AND LOWS WILL BE IN THE 20S. THE NEXT CHANCE OF PRECIP STILL LOOKS LIKE IT WILL OCCUR ON FRIDAY NIGHT. MODELS ARE IN NO BETTER AGREEMENT TODAY WITH THE PATH OF THE SURFACE LOW THAT MOVES OUT OF THE SOUTHERN PLAINS SO NO CHANGES WERE MADE TO POPS/WX/TEMPS. && .AVIATION...DISCUSSION FOR 110600Z TAF ISSUANCE. MAIN AREA OF LIFT ASSOCIATED WITH SRN PLAINS SYS CURRENTLY PROGRESSING NEWD ACRS SRN MO. QUITE OF BIT OF CONVECTIVE ACTVTY WITH THIS FEATURE. MODEL DATA BRING THE BULK OF THE LIFT ACRS THE TERMINALS IN THE 110800Z-111300Z TIME FRAME. 110000Z UA INDICATE A BROAD AREA OF ELEVATED INSTABILITY AHEAD OF THIS FEATURE. CONSIDERING THE PROBABLE STRENGTH OF THE LIFT ALONG THE NOSE OF A 60-70KT LLJ...XPCTG EMBEDDED CONVECTION WITHIN THE PCPN AREA ARND THE TIME OF MAX LIFT. PCPN SHOULD DIMINISH AFT SUNRISE AS LIFT MOVES OFF TO THE NE. AT THIS PT...APPEARS REMNANTS OF SRN PLAINS SQ LN WL BE PUSHING ACRS THE LOCAL AREA ROUGHLY ARND MIDDAY ON WED...BUT SHOULD BE IN WEAKENED STATE AS CONVERGENCE/LIFT/SFC INSTABILITY ALONG SFC BOUNDARY NOT TOO IMPRESSIVE BASED ON MODEL DATA. XPCTG MAINLY MVFR CONDS XPCTD WITHIN PCPN AREAS WITH SOME IFR IN THE HEAVIER CORES. WND PROGS SUGGEST SOME SFC WND GUSTS 20-25KT FM 150-170 HEADINGS PROBABLE TOWARDS 111200Z. MODEL SOUNDINGS SUGGEST INVERSION TOP NR 030 OVERNIGHT/WED MORN...SO WS PROBABLE AFT ABOUT 110900Z NR THIS LVL AS LLJ INTERACTS WITH INVERSION. POTENTIAL EXISTS FOR SFC WND GUSTS IN THE MID 40KT RANGE FM 210-230 HEADINGS AFT 111800Z... ESPECIALLY IF CLD COVER BREAKS UP. && .IND WATCHES/WARNINGS/ADVISORIES...HIGH WIND WARNING 15Z WED TO 6Z THU ALL OF IND CWA. && PUBLIC...SALLY AVIATION...MK
Hazardous weather outlook, Feb 11, 8:40 AM EST, 2 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 840 AM EST WED FEB 11 2009 INZ021-028>031-035>049-051>057-060>065-067>072-120915- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 840 AM EST WED FEB 11 2009 ...HIGH WIND WARNING 10 AM TODAY UNTIL 1 AM TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. GUSTY WIND TO 60 MPH OR HIGHER IS EXPECTED LATER THIS AFTERNOON. WIND OF THIS STRENGTH CAN CAUSE WIDESPREAD DAMAGE. WITH A SATURATED GROUND FROM RECENT SNOW MELT AND ADDITIONAL RAINFALL EXPECTED TREES COULD EASILY BE TOPPLED IN THE STRONG WIND. IN ADDITION TO TREE DAMAGE...POWER OUTAGES COULD ALSO OCCUR AS LOOSE TREE BRANCHES AND TREES COULD FALL INTO POWER LINES. THERE IS ALSO A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY. A SQUALL LINE...WITH DAMAGING WIND...IS EXPECTED TO MOVE THROUGH CENTRAL INDIANA LATER THIS AFTERNOON. IN ADDITION TO DESTRUCTIVE WIND...HEAVY RAIN WILL PRODUCE LOCALIZED FLOODING AND LIGHTNING WILL ALSO BE A HAZARD. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. LOWLAND FLOODING IS EXPECTED TO DEVELOP INTO THE WEEKEND. SEE THE LATEST HYDROLOGIC STATEMENT FOR MORE DETAILED INFORMATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON. SPOTTERS ARE ENCOURAGED TO REPORT ANY WIND DAMAGE OR WIND GUST SPEEDS TODAY AND TONIGHT. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE)
In the hours before
Local storm report, Feb 11, 10:36 AM EST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1036 AM EST WED FEB 11 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM FLOOD 3 E MONTEZUMA 39.79N 87.31W
02/11/2009 PARKE IN CO-OP OBSERVER
CR 510 S, JUST SOUTH OF US 36, REPORTED TO BE FLOODED.
&&
JKWIATKOThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 11, 6:38 AM EST | Areal Flood Advisory | IND | Bartholomew, Boone, Brown, Carroll, Clay, Clinton and 24 more | 103 days |
| Feb 11, 8:02 AM EST | Areal Flood Advisory | IND | Boone, Clay, Clinton, Delaware, Greene, Hamilton and 15 more | 103 days |
| Feb 11, 9:11 AM EST | Areal Flood Warning | IND | Clay, Fountain, Greene, Owen, Parke, Sullivan and 3 more | 77 days |
| Feb 11, 9:15 AM EST | Areal Flood Warning | IND | Boone, Carroll, Clinton, Hendricks, Marion, Montgomery and 3 more | 79 days |
| Feb 11, 9:20 AM EST | Areal Flood Warning | IND | Delaware, Greene, Hamilton, Hancock, Howard, Johnson and 5 more | 86 days |
| Feb 11, 9:48 AM EST | River Flood Warning | IND | Fountain, Parke, Tippecanoe, Vermillion, Warren | 10 days |
| Feb 11, 9:48 AM EST | River Flood Warning | IND | Fountain, Parke, Vermillion, Warren | 10 days |
| Feb 11, 9:48 AM EST | River Flood Warning | IND | Parke, Vermillion, Vigo | 12 days |
| Feb 11, 9:48 AM EST | River Flood Warning | IND | Sullivan, Vigo | 12 days |
| Feb 11, 9:48 AM EST | River Flood Warning | IND | Knox, Sullivan | 15 days |
| Feb 11, 9:48 AM EST | River Flood Warning | IND | Knox, Sullivan | 15 days |
| Feb 11, 10:46 AM EST | River Flood Warning | IND | Delaware, Madison | 37 hr |
| Feb 11, 10:46 AM EST | River Flood Warning | IND | Hamilton, Madison | 48 hr |
| Feb 11, 10:46 AM EST | River Flood Warning | IND | Hamilton, Marion | 72 hr |
| Feb 11, 10:46 AM EST | River Flood Warning | IND | Marion, Morgan | 3 days |
| Feb 11, 10:46 AM EST | River Flood Warning | IND | Marion, Morgan | 3 days |
| Feb 11, 10:46 AM EST | River Flood Warning | IND | Morgan, Owen | 4 days |
| Feb 11, 10:46 AM EST | River Flood Warning | IND | Morgan, Owen | 4 days |
| Feb 11, 10:46 AM EST | River Flood Warning | IND | Greene, Owen | 6 days |
| Feb 11, 10:46 AM EST | River Flood Warning | IND | Daviess, Greene, Knox | 7 days |
| Feb 11, 10:46 AM EST | River Flood Warning | IND | Daviess, Gibson, Knox, Pike | 9 days |
| Feb 11, 10:46 AM EST | River Flood Warning | IND | Daviess, Gibson, Knox, Pike | 10 days |
| Feb 11, 10:46 AM EST | River Flood Warning | IND | Gibson, Knox | 11 days |
| Feb 11, 10:46 AM EST | River Flood Warning | IND | Clay, Greene | 62 hr |
| Feb 11, 10:46 AM EST | River Flood Warning | IND | Lawrence, Martin | 26 hr |
| Feb 11, 10:46 AM EST | River Flood Warning | IND | Jackson, Lawrence, Washington | 7 days |
| Feb 11, 11:28 AM EST | River Flood Warning | IND | Parke, Vermillion, Vigo | 10 days |
| Feb 11, 11:28 AM EST | River Flood Warning | IND | Knox | 14 days |
| Feb 11, 11:28 AM EST | River Flood Warning | IND | Knox | 14 days |
| Feb 11, 11:28 AM EST | River Flood Warning | IND | Gibson, Knox, Posey | 13 days |
| Feb 11, 11:28 AM EST | River Flood Warning | IND | Montgomery, Parke | 48 hr |
| Feb 11, 1:20 PM EST | Severe Thunderstorm Warning | IND | Jackson, Lawrence | 40 min |
Nearby
River Flood Warnings in Indiana, 2009Every river flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.